Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 6, 2008, 3:13 PM MST. It took effect at Nov 6, 2008, 8:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2008, 3:13 PM MST (22:13 UTC)
- In effect from
- Nov 6, 2008, 8:00 PM MST
- Expired
- Nov 7, 2008, 3:40 AM MST
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 062213 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 313 PM MST THU NOV 6 2008 UTZ019-070500- /O.NEW.KSLC.WI.Y.0029.081107T0300Z-081107T1600Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 313 PM MST THU NOV 6 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING THROUGH 9 AM MST FRIDAY. STRONG NORTHERLY CANYON WINDS WILL DEVELOP IN EXTREME SOUTHWEST UTAH TONIGHT. THE STRONGEST WINDS WILL OCCUR NEAR NORTH TO SOUTH ORIENTED CANYONS IN WASHINGTON COUNTY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE IN THE MOST WIND-PRONE AREAS. THESE WINDS WILL GRADUALLY DECREASE FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 070432 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 932 PM MST THU NOV 6 2008 UTZ019-071300- /O.CON.KSLC.WI.Y.0029.000000T0000Z-081107T1600Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 932 PM MST THU NOV 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST FRIDAY. STRONG NORTHERLY CANYON WINDS HAVE DEVELOPED IN EXTREME SOUTHWEST UTAH. THE STRONGEST WINDS ARE OCCURRING NEAR NORTH TO SOUTH ORIENTED CANYONS IN WASHINGTON COUNTY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE IN THE MOST WIND-PRONE AREAS. THESE WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGOWSKI/TRAPHAGAN/STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 071040 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 340 AM MST FRI NOV 7 2008 UTZ019-071145- /O.CAN.KSLC.WI.Y.0029.000000T0000Z-081107T1600Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 340 AM MST FRI NOV 7 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR EXTREME SOUTHWEST UTAH. WINDS HAVE DECREASED ACROSS SOUTHWEST UTAH THIS MORNING AND WILL REMAIN BELOW ADVISORY CRITERIA FOR THE REMAINDER OF THE DAY. HOWEVER...OCCASIONAL WIND GUSTS NEAR 30 MPH CAN STILL BE EXPECTED NEAR THE MOUTHS OF NORTH-SOUTH ORIENTED CANYONS OF WASHINGTON COUNTY THROUGH THE EARLY MORNING HOURS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 6, 10:00 AM MST, 5 hours 13 minutes earlier.
Area forecast discussion, Nov 6, 10:00 AM MST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MST THU NOV 6 2008 .SYNOPSIS..HIGH PRESSURE ALOFT WILL SETTLE INTO THE GREAT BASIN BY FRIDAY. THE NEXT PACIFIC WEATHER DISTURBANCE WILL REACH UTAH ON SUNDAY. && .DISCUSSION...THE UPPER RIDGE CURRENTLY ALONG THE WEST COAST WILL SHIFT EAST INTO THE GREAT BASIN AND OVER UTAH FOR FRIDAY THROUGH SATURDAY. THIS RIDGE WILL FLATTEN ON SATURDAY AS THE NEXT PACIFIC TROUGH MAKES ITS WAY INTO THE WRN STATES SATURDAY NIGHT/SUNDAY. SATELLITE IMAGERY SHOWS PLENTY OF MOISTURE WORKING THROUGH THE WEST COAST RIDGE POSITION. MOST OF THE MOISTURE BREAKING THROUGH THE CREST OF THE RIDGE IS AT THE MID/HIGH LEVELS...AND WILL BE DRAWN INTO UTAH ON A STRONG NORTHERLY FLOW ALOFT LATER TODAY. A RATHER SIZABLE PATCH OF LOW-LEVEL MOISTURE EXISTS ACROSS NRN NV/SW ID. THIS TOO WILL WORK INTO NRN UTAH TONIGHT...THEN TRACK EAST AS THE RIDGE AXIS MOVES INTO THE STATE SATURDAY. STRONG DYNAMIC SUBSIDENCE SHOULD PRECLUDE ANY PRECIP DEVELOPMENT...THOUGH OPAQUE CLOUD COVER WILL HAVE AN AFFECT ON TEMPS LATER TODAY/TONIGHT. PROGRESSIVE NATURE OF THE PATTERN ACROSS THE CNTRL/ERN PACIFIC ALONG WITH AN ANCHORING VORTEX OVER SRN ALASKA SUGGESTS THAT TROUGH REACHING THE COAST WILL SPLIT AS THEY MOVE INTO THE INTERIOR SECTIONS OF THE WEST. BOTH THE ECMWF AND GFS INDICATE THIS PATTERN...THOUGH THE ECMWF DRIVES THE FIRST FIRST TROUGH FURTHER SOUTH THAN THE LATEST GFS. CONSIDERING THE LACK OF UPSTREAM AMPLIFICATION OVER THE ERN PACIFIC BEHIND THE TROUGH SUNDAY...AM INCLINED TO FAVOR A SOLUTION A LITTLE FURTHER NORTH THAN THE ECMWF...BUT NOT QUITE AS FAR NORTH AS THE GFS. THIS SLIGHT DIFFERENCE COULD HAVE A SIGNIFICANT IMPACT ON PRECIP DISTRIBUTION AND ACCUMULATION...ESPECIALLY FOR NRN UTAH. FOR TODAY...NO UPDATES PLANNED TO THE CURRENT FORECAST PACKAGE. && .AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH TO THE NORTHWEST BETWEEN 19Z AND 21Z...BUT MAY SIMPLY BECOME LIGHT AND VARIABLE THROUGH THE AFTERNOON. EITHER WAY...WINDS SHOULD GENERALLY BE 6 KNOTS OR LESS. CEILINGS ARE EXPECTED TO STAY AT OR SLIGHTLY ABOVE 7000FT AGL FOR MUCH OF TODAY...WITH A 20 PERCENT CHANCE THAT CEILINGS OF 5-6 KFT AGL WILL DEVELOP. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CONGER AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Nov 6, 2:34 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 234 PM MST THU NOV 6 2008 UTZ001>016-019>021-517-518-WYZ021-062345- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 234 PM MST THU NOV 6 2008 ...MORE RAIN AND SNOW LATE THIS WEEKEND... ANOTHER ROUND OF RAIN AND SNOW WILL MOVE INTO UTAH AND SOUTHWEST WYOMING LATE THIS WEEKEND. A STORM SYSTEM CURRENTLY APPROACHING THE PACIFIC NORTHWEST COAST WILL MOVE ONSHORE SATURDAY AFTERNOON...BRINGING PRECIPITATION TO NORTHERN UTAH BEGINNING SATURDAY NIGHT. MORE INTENSE PRECIPITATION IS EXPECTED SUNDAY AS THE STORM AND ITS ASSOCIATED COLD FRONT CROSS THE AREA. SNOW SHOULD CONTINUE OVER THE HIGHER TERRAIN THROUGH MONDAY MORNING BEFORE TAPERING OFF. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE HIGHER TERRAIN. PRECIPITATION IN VALLEY LOCATIONS IS EXPECTED TO FALL AS RAIN...THOUGH SOME VALLEY SNOW IS POSSIBLE SUNDAY NIGHT AND EARLY MONDAY MORNING AS SNOW LEVELS LOWER. THE COLD AIR WITH THIS SYSTEM IS EXPECTED TO CAUSE TEMPERATURES TO DROP TO AS MUCH AS 10 DEGREES BELOW SEASONAL NORMALS SUNDAY AND MONDAY. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR UPDATES ON THIS STORM. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.